# SDR 95ZZZX6418

- Difficulty date: October 31, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N201SQ
- Make and model: Mooney M20J
- Aircraft serial: 240298
- System (JASC): 2760 · Drag Control System
- Part: Spring
- Condition: Broken
- Location: Rt Speed Brake
- Part time: 255 hours
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

WHILE USING SPEED BRAKES IN IMC CONDITION, PILOT REPORTED AIRCRAFT MADE HARD LEFT TURN.  IT WAS LATER DETERMINED THE RETURN SPRING DID NOT ALLOW THE SPEED BRAKE IN ONE WING TO FULLY RETRACT CAUSING THE TURN SITUATION.  THE RETURN SPRING WAS BROKEN AND WOULD NOT ALLOW SPEED BRAKE RETRACTION (TO OFF, CLOSED POSITION) UNDER AIR-LOAD WITHOUT SPRING.
